MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the coil protruded from the catheter tip upon removal.A 2mm x 4cm interlock was selected for use in a vascular embolization procedure to treat duodenal bleeding.The anatomy was severely tortuous.During the procedure, it was noted that the coil became stuck in the distal part of the catheter and protruded from the catheter tip.The coil was removed together with the catheter.The procedure was completed with a different device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.A pusher wire, introducer sheath and coil were returned for this complaint.The coil and pusher wire arms were interlocked within introducer sheath.The pusher wire was inspected, and no issues was noted.The coil was inspected, and no damages were found.No more damages were found in the returned device.The pusher wire was advanced through the introducer sheath, but it was not possible to continue advancing it because the coil was stuck, it was necessary to cut the introducer sheath in order to release the main coil.Microscopic inspection of the pusher wire was performed and observed that the proximal end has a smooth surface.The interlocking arm was inspected, and no anomalies were noted.Microscopic inspection of the main coil was performed and observed that the zap tip has a smooth surface.The interlocking arm was inspected, and no anomalies were noted.Dimensional inspection of the pusher wire and main coil that could be measured were performed and were within specifications.
 
Event or Problem Description

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12413878
Report Number2134265-2021-11014
Device Sequence Number14346851
Product Code KRD
UDI-Device Identifier08714729845263
UDI-Public08714729845263
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2024
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0027058782
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2021
Initial Date Received by Manufacturer 08/12/2021
Supplement Date Received by Manufacturer09/15/2021
Initial Report FDA Received Date09/02/2021
Supplement Report FDA Received Date10/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATHETER-CARNELIAN SI; CATHETER-CARNELIAN SI; CATHETER-CARNELIAN SI